MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA057902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices implanted and/or related to this event: catalog #plc201400/ serial #(b)(4) / udi (b)(4).Catalog #pll161407/ serial #(b)(4) / udi (b)(4).Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Lot number: the lot number of the device involved in this complaint has been requested but has not yet been provided to gore.Device information: the lot/serial number of the device involved in this complaint has been requested but has not yet been provided to gore.Concomitant medical products and therapy dates: heparin, clopidogrel and aspirin.Device manufacture date: as the device lot/serial number has not been provided, the device manufacture date is unknown.Type of investigation: code 4119 - as the lot/serial number of the device involved in this complaint has been requested but has not yet been provided to gore, no device history record review has been completed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore through the pivotal study for the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device): on (b)(6) 2020, the patient was implanted with a gore® contralateral leg endoprostheses, and a gore® viabahn® vbx balloon expandable endoprostheses with the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device).The patient was being treated for an aortic aneurysm involving the visceral vessel(s).It was reported that on (b)(6) 2020, images revealed a type ic endoleak.The type ic endoleak was identified on the 1 month duplex us and cta scan.The patient was scheduled for a reintervention surgery with dr.Jordan to treat the type ic endoleak.
 
Event or Problem Description
The following information was reported to gore through the pivotal study for the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device): on (b)(6) 2020, the patient was implanted with a gore® contralateral leg endoprostheses, and a gore® viabahn® vbx balloon expandable endoprostheses with the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device).The patient was being treated for an aortic aneurysm involving the visceral vessel(s).It was reported that on february 21, 2020, images revealed a type ic endoleak.The type ic endoleak identified on 1 month duplex us and cta scan.Patient scheduled for reintervention surgery with (b)(6) to treat the type ic endoleak.Additional information determined which device had the adverse event reported (type ic endoleak) on it.The (gore® viabahn® vbx balloon expandable endoprosthesis) has the allegation of deficiency.The medwatch (report # 2017233-2022-03048).The endoleak was on the side branch left renal artery.Left side branch vbx not fully engaged, which resulted in a type 1c endoleak.A reintervention occurred on (b)(6) 2020, balloon angioplasty with peripheral stent implanted.The endoleak was resolved and the patient tolerated the procedure.The gore® excluder® aaa endoprosthesis pll161407 lot # 21362777 and the plc201400 lot # 21428790 has no product problem or deficiency caused or contributed to an adverse event/incident for the patient.The medwatch (report # 3013164176-2022-01415) will be retracted.
 
Additional Manufacturer Narrative
Updated b5 with additional information provided.Updated b2 with additional information provided.Updated c1.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Updated h6: analysis of production records: a review of the manufacturing records indicated the lots met all pre-release specifications.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14795393
Report Number2017233-2022-03048
Device Sequence Number17587309
Product Code PRL
UDI-Device Identifier00733132637454
UDI-Public00733132637454
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberBXA057902A
Device Catalogue NumberBXA057902A
Device Lot Number20059749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight70 KG